MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G09498
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.D2a- additional common names: gbo catheter, nephrostomy, general & plastic surgery; lje catheter, nephrostomy.D2b- additional product codes: gbo; lje.G4- pma/510(k) #: k173035.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that an 'ultrathane mac-loc locking loop biliary drainage catheter' leaked at the collection bag insertion site.No adverse effects or additional procedures for the patient were reported due to this occurrence.Additional information regarding the event has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation ¿ evaluation: on 29apr2024, it was reported that an 'ultrathane mac-loc locking loop biliary drainage catheter' leaked at the mac-loc adaptor, near the locking mechanism.Upon discovery of the leak, the complaint device was removed and replaced.The patient did not experience any adverse effects due to this occurrence.Reviews of the documentation, including the complaint history, device history record, instruction for use (ifu), manufacturing instructions, quality control procedures and specifications of the device, were conducted during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination could not be completed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that inspection activities are currently in place to prevent the release of nonconforming product related to the reported failure mode.A review of the device history record (dhr) for the device found one relevant nonconformance that could have contributed to the reported failure mode, in which nonconforming device was scrapped prior to further processing.It should be noted that there were no other complaints associated with the final product lot number.Cook also reviewed product labeling: the instructions for use (ifu) [ t_multi2_rev1, multipurpose drainage catheter] states the following.Precautions: patients with indwelling drainage catheters should be evaluated routinely to ensure continuous function of the catheter.How supplied: upon removal from package, inspect the product to ensure no damage has occurred.Evidence gathered upon review of dhr, dmr and ifu suggests that the device was manufactured to specification, and that there are no nonconforming devices in house or out in the field.Based on the information provided, no returned product and the results of our investigation, it was concluded that a component failure unrelated to manufacturing deficiencies or design contributed to the reported event.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on 16aug2024, it was reported that the physician detected that the plastic part where the guide wire was located had loosened at the catheter' locking mechanism.Following confirmation of a leak, the device was removed and replaced immediately.The fitting was found to be securely attached at first inspection.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19291361
Report Number1820334-2024-00663
Device Sequence Number20623584
Product Code FGE
UDI-Device Identifier00827002094987
UDI-Public(01)00827002094987(17)260614(10)15487870
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2026
Device Model NumberG09498
Device Catalogue NumberULT10.2-38-40-P-32S-CLB-RH
Device Lot Number15487870
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/29/2024
Supplement Date Received by Manufacturer07/25/2024
Initial Report FDA Received Date05/10/2024
Supplement Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FZ624 - MERIT COLLECTION BAG
Patient SexUnknown